Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 2, 2007, 1:47 PM EDT for Cumberland County, York County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2007, 1:47 PM EDT (17:47 UTC)
- Expired
- Jun 2, 2007, 2:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 36 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:19 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 2, 9:19 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 919 AM EDT SAT JUN 2 2007 .SYNOPSIS... A FRONTAL BOUNDARY WHICH IS DRAPED ACROSS NORTHERN MAINE WILL MOVE SOUTH ACROSS THE REGION TODAY REACHING SOUTHERN AREAS OF MAINE TONIGHT AND REMAIN THERE THROUGH THE REST OF THE WEEKEND...RESULTING IN SHOWERS AND THUNDERSTORMS. THE REMNANTS OF TROPICAL STORM BARRY WILL MOVE UP THE EASTERN SEABOARD AND SHOULD ARRIVE IN NEW ENGLAND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... A RATHER INTERESTING WEATHER DAY COULD DEVELOP OVER NORTHERN NEW ENGLAND THIS AFTERNOON. CLOUDS ARE BEGINNING TO BREAK UP OVER SOUTHERN MAINE AND NEW HAMPSHIRE. DEWPOINTS IN THIS REGION ARE IN THE LOWER TO MID 60S. AS THE SUN HEATS UP THE BOUNDARY LAYER EXPECT THE ATMOSPHERE TO RAPIDLY DESTABILIZE. A COUPLE OF OTHER FACTORS WILL COME INTO PLAY ALSO. A WEAK FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS NORTHERN MAINE WILL BEGIN TO NUDGE ITS WAY SOUTH. THIS WILL HELP TO PROVIDE A LITTLE BIT OF FRONTOGENETIC FORCING AND ASSIST IN THE INITIATION OF CONVECTION. ALSO...A WEAK MID LEVEL DISTURBANCE WILL MOVE IN FROM THE WEST DURING THE TIME OF MAX HEATING. BELIEVE THE STRONGER CONVECTION WILL BE ASSOCIATED WITH THIS FEATURE. AGREE WITH SPC THAT THE BEST CHANCE FOR ORGANIZED CONVECTION WILL BE TO OUR WEST...BUT I STILL HAVE SOME CONCERNS FOR LOCATIONS IN NEW HAMPSHIRE THAT FALL JUST TO THE EAST OF SPCS SLIGHT RISK AREA. WILL UPDATE PRODUCTS TO INCREASE POPS OVER SOUTHERN NEW HAMPSHIRE. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... THE FRONT DROPPING SOUTH FROM NORTHERN MAINE WILL BECOME STATIONARY OVER SOUTHERN AREAS OF MAINE AND NEW HAMPSHIRE. SHOWERS AND THUNDERSTORMS ARE LIKELY ON BOTH SIDES OF THE FRONT TONIGHT AS A WEAK DISTURBANCE ALOFT MOVES OVER THE AREA ON THE NORTHWEST FLOW ALOFT. SOME OF THE THUNDERSTORMS MAY BE STRONG. STAYING CLOSE TO GUIDANCE FOR TEMPS AND POPS. && .LONG TERM /MONDAY THROUGH FRIDAY/... FRONT REMAINS DRAPED ACROSS THE REGION ON SUNDAY AND WILL EXTEND THE POTENTIAL FOR CONVECTION. THERE WILL CONTINUE TO BE SOME DRY PERIODS WITH SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES. MODELS ARE CONTINUE TO CONVERGE ON THE COASTAL SOLUTION FOR THE REMNANTS OF BARRY. THE STORM WILL MOVE UP THE EAST COAST SUNDAY NIGHT AND BRING ABOUT AN INCH OF RAIN TO THE REGION. THE STEADY RAINS WILL ARRIVE IN SOUTHERN AREAS LATE SUNDAY NIGHT AND MOVE NORTH AND EAST DURING MONDAY. BARRY MEETS UP WITH A LOW IN SOUTHERN CANADA MONDAY NIGHT WHICH WILL DELAY ANY CLEARING UNTIL THE WHOLE SYSTEM MOVES OFF THE THE NORTH BY WEDNESDAY. HIGH PRESSURE WILL BRING DRY WEATHER FOR THURSDAY. AN APPROACHING WARM FRONT WILL BRING SOME HEAT AND MORE SHOWERS OR THUNDERSTORMS FOR FRIDAY. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /06Z SATURDAY THROUGH SATURDAY EVENING/... AREAS OF MORNING FOG WILL PRODUCE IFR CONDITIONS IN SOME AREAS EARLY THIS MORNING OTHERWISE CONDITIONS WILL BE VFR. SCATTERED SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST FROM NORTHERN VERMONT MAY PRODUCE MVFR CONDITIONS THIS MORNING...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE AFTERNOON AND TONIGHT. LONG TERM...IFR CONDITIONS WITH RAIN AND EASTERLY WINDS ARRIVE SUNDAY NIGHT AND MONDAY. && .MARINE... SHORT TERM /TODAY AND TONIGHT/...WINDS AND SEAS WILL STAY BELOW SCA LEVELS. APPROACHING COASTAL STORM WILL BRING SCA WINDS AND SEAS SUNDAY NIGHT THROUGH MONDAY NIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...POHL
Hazardous weather outlook, Jun 2, 6:22 AM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 622 AM EDT SAT JUN 2 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-031030- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 622 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN TODAY. THERE IS THE POTENTIAL FOR SOME THUNDERSTORMS TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE REMNANTS OF TROPICAL STORM BARRY WILL BRING ABOUT AN INCH OF RAIN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR ANY STRONG THUNDERSTORMS THIS AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jun 2, 1:24 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 124 PM EDT SAT JUN 2 2007 MEZ018-023-024-021815- COASTAL CUMBERLAND-COASTAL YORK-INTERIOR YORK- 124 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY THROUGH 215 PM EDT... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF LIMERICK...OR ABOUT 15 MILES EAST OF OSSIPEE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWFIELD...LIMINGTON... CORNISH...LIMERICK...WATERBORO...HOLLIS...BUXTON...GOODWINS MILLS... SCARBOROUGH AND OLD ORCHARD BEACH THROUGH 215 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. POHL
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:19 PM EDT | Special Marine Warning | GYX | 56 min | |
| Jun 2, 3:08 PM EDT | Special Marine Warning | GYX | 67 min | |
| Jun 2, 4:48 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 30 min |
| Jun 2, 6:17 PM EDT | Special Marine Warning | GYX | 88 min | |
| Jun 2, 7:09 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 66 min |
| Jun 2, 4:55 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 65 min |
| Jun 2, 5:53 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 67 min |
| Jun 2, 6:12 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 48 min |
| Jun 2, 7:13 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 62 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.